Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Entropy-expansive maps


Author: Rufus Bowen
Journal: Trans. Amer. Math. Soc. 164 (1972), 323-331
MSC: Primary 28.70; Secondary 54.00
MathSciNet review: 0285689
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f:X \to X$ be a uniformly continuous map of a metric space. f is called h-expansive if there is an $ \varepsilon > 0$ so that the set $ {\Phi _\varepsilon }(x) = \{ y:d({f^n}(x),{f^n}(y)) \leqq \varepsilon $ for all $ n \geqq 0$} has zero topological entropy for each $ x \in X$. For X compact, the topological entropy of such an f is equal to its estimate using $ \varepsilon :h(f) = h(f,\varepsilon )$. If X is compact finite dimensional and $ \mu $ an invariant Borel measure, then $ {h_\mu }(f) = {h_\mu }(f,A)$ for any finite measurable partition A of X into sets of diameter at most $ \varepsilon $. A number of examples are given. No diffeomorphism of a compact manifold is known to be not h-expansive.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28.70, 54.00

Retrieve articles in all journals with MSC: 28.70, 54.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0285689-X
PII: S 0002-9947(1972)0285689-X
Keywords: Entropy, h-expansive
Article copyright: © Copyright 1972 American Mathematical Society